MAUDE Adverse Event Report: DEPUY MITEK LLC US CHIA PERCPASSER SUTURE PASSER 5 PACK; SUTURE/NEEDLE PASSER, SINGLE-USE

DEPUY MITEK LLC US CHIA PERCPASSER SUTURE PASSER 5 PACK; SUTURE/NEEDLE PASSER, SINGLE-USE
Model Number 214101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by the affiliate via complaint submission tool that during an arthroscopic shoulder rotator cuff repair the chia percpasser suture passer 5 pack was open from an sterile package and as the surgeon pass the wire and loaded with the orthocord for the first time, it snapped on the first pull.The surgeon was not happy at all as the chia percpasser suture passer 5 pack was brand new and it snapped on the first suture passing.No indication was made.But in order to make him happy and not waste any time, the rep offered to open a new chia percpasser suture passer 5 pack and assure that a product complaint was going to be made.Since this was the first time it snapped on the first suture passing.No patient consequence and no surgical delay was reported.No additional information was made.Additional information provided by the affiliate reported the surgeon was not happy as he reckons this chiawire should work as much time as possible as it is made from steel.However most time the wire will snapped sometime in mid surgery (maybe due to the strength of him pulling it as well since he usually passed around min 4x to max of 12x).So he does not have an impression this chiawire will works 100% till end of surgery.Hence when this happened on his first suture passing, he question on the durability of this product.Luckily he manage to untangle the suture that was passed half way as the wire snap off.Arthroscopically can be challenging to untangle a suture among with 3 more other suture at that area.He might pull the suture out altogether while figuring out which is the one to untangle.The affiliate also stated there was an approximate 10 to 15minute surgical delay while figuring out what other options he had and untangling the suture.Have to assure him that that might be one time off product issue and opened a new wire so he could continue the surgery without further delay.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary
=
> according to the information provided, it was reported that the chia percpasser suture passer 5 pack,was snapped on the first pull.The complaint device was received and evaluated.Visual observation confirmed that the suture presented a rupture at the end, confirming this complaint.The possible root cause for the reported failure can be attributed to the use of excessive force during handling.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
CHIA PERCPASSER SUTURE PASSER 5 PACK
Common Device Name
SUTURE/NEEDLE PASSER, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9438983
Report Number1221934-2019-59905
Device Sequence Number19738678
Product Code LXH
UDI-Device Identifier10886705003433
UDI-Public10886705003433
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number214101
Device Catalogue Number214101
Device Lot Number1L85541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer02/05/2020
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date02/06/2020
Patient Sequence Number1